Show simple item record

dc.contributorVirginia Tech
dc.contributor.authorGunzburger, M. D.
dc.contributor.authorManservisi, S.
dc.date.accessioned2014-05-28T18:35:06Z
dc.date.available2014-05-28T18:35:06Z
dc.date.issued2000-05
dc.identifier.citationGunzburger, M. D.; Manservisi, S., "Analysis and approximation of the velocity tracking problem for Navier-Stokes flows with distributed control," SIAM J. Numer. Anal., 37(5), 1481-1512, (2000). DOI: 10.1137/s0036142997329414
dc.identifier.issn0036-1429
dc.identifier.urihttp://hdl.handle.net/10919/48149
dc.description.abstractWe consider the mathematical formulation, analysis, and the numerical solution of a time-dependent optimal control problem associated with the tracking of the velocity of a Navier-Stokes ow in a bounded two-dimensional domain through the adjustment of a distributed control. The existence of optimal solutions is proved and the first-order necessary conditions for optimality are used to derive an optimality system of partial differential equations whose solutions provide optimal states and controls. Semidiscrete-in-time and fully discrete space-time approximations are defined and their convergence to the exact optimal solutions is shown. A gradient method for the solution of the fully discrete equations is examined, as are its convergence properties. Finally, the results of some illustrative computational experiments are presented.
dc.description.sponsorshipAir Force Office of Scientific Research under grant F49620-95-1-0407
dc.language.isoen_US
dc.publisherSiam Publications
dc.subjectoptimal control
dc.subjectnavier-stokes equations
dc.subjectfinite elements
dc.subjectfluid
dc.subjectmechanics
dc.subjectfinite-element approximation
dc.subjectequations
dc.subjectdynamics
dc.subjectmathematics, applied
dc.titleAnalysis and approximation of the velocity tracking problem for Navier-Stokes flows with distributed control
dc.typeArticle
dc.identifier.urlhttp://epubs.siam.org/doi/abs/10.1137/S0036142997329414
dc.date.accessed2014-05-27
dc.title.serialSiam Journal on Numerical Analysis
dc.identifier.doihttps://doi.org/10.1137/s0036142997329414


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record